How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Louise Brady Your Own Question
Louise Brady
Louise Brady, Registered Nurse
Category: Mental Health
Satisfied Customers: 48
Experience:  Registered Mental Health Nurse
Type Your Mental Health Question Here...
Louise Brady is online now
A new question is answered every 9 seconds

have not taken ultram for 3 days am trying to get off it I

Resolved Question:

have not taken ultram for 3 days am trying to get off it I feel terrible should i take it or just keep going
Submitted: 4 years ago.
Category: Mental Health
Expert:  Louise Brady replied 4 years ago.
Hello, I am a qualified Mental Health Nurse and would be happy to help with your question.

Generally it is not recommended that you just stop taking Ultram, dependency can be an issue with any opiate based pain killer and physical withdrawal can be an extremely unpleasant experience, this is associated with the effect on serotonin levels and norepinephrine re-uptake.
It really is dependent on the dose and how long you have been taking Ultram for, the longer you have been taking it for the greater the risk of withdrawal syndrome.
Normally a reduction in the dose would be preferable to just completely stopping, Ultram withdrawal tends to last longer than other opioid's with the acute symptoms normally lasting for around 7 days.
If you are finding the symptoms are too much to cope with then it may be worth considering restarting at a low dose and gradually titrating this downwards.
Any changes really should be done at the advise of your physician.

Please press accept, I am happy to answer any further questions.
Louise Brady and other Mental Health Specialists are ready to help you

Related Mental Health Questions